Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 2, 2007, 11:52 PM MST for Coconino County, Arizona. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2007, 11:52 PM MST (06:52 UTC)
- Expired
- Sep 3, 2007, 1:45 AM MST
- In force
- 113 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 64 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 6.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2485 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 030653 FFWFGZ AZC005-030845- /X.NEW.KFGZ.FF.W.0001.070903T0652Z-070903T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1152 PM MST SUN SEP 2 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 145 AM MST * AT 1146 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL RATES CAPABLE OF PRODUCING FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE HIGHWAY 89 THROUGH OAK CREEK CANYON BETWEEN SLIDE ROCK STATE PARK AND MIDGELY BRIDGE. THE HEAVY RAINS WILL LIKELY TRIGGER LIFE-THREATENING ROCKSLIDES... MUDSLIDES...AND DEBRIS FLOWS NEAR THE BRINS FIRE BURN AREA IN OAK CREEK CANYON...AS WELL AS FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES. DO NO ATTEMPT TO DRIVE THROUGH THIS AREA UNTIL THE THREAT HAS DIMINISHED. LAT...LON 3489 11179 3489 11170 3496 11173 3495 11179 $$ DJO
2 follow-up statements
000 WGUS55 KFGZ 030658 CCA FFWFGZ AZC005-030845- /X.COR.KFGZ.FF.W.0001.070903T0652Z-070903T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1152 PM MST SUN SEP 2 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 145 AM MST * AT 1146 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL RATES CAPABLE OF PRODUCING FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE HIGHWAY 89 THROUGH OAK CREEK CANYON BETWEEN SLIDE ROCK STATE PARK AND MIDGELY BRIDGE. THE HEAVY RAINS WILL LIKELY TRIGGER LIFE-THREATENING ROCKSLIDES... MUDSLIDES...AND DEBRIS FLOWS NEAR THE BRINS FIRE BURN AREA IN OAK CREEK CANYON...AS WELL AS FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES. DO NOT ATTEMPT TO DRIVE THROUGH THIS AREA UNTIL THE THREA HAS DIMINISHED. LAT...LON 3489 11179 3489 11170 3496 11173 3495 11179 $$ DJO
000 WGUS75 KFGZ 030732 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1232 AM MST MON SEP 3 2007 AZC005-030845- /X.CON.KFGZ.FF.W.0001.000000T0000Z-070903T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO AZ- 1232 AM MST MON SEP 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM MST FOR SOUTH CENTRAL COCONINO COUNTY... AT 1230 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA INCLUDING HIGHWAY 89 THROUGH OAK CREEK CANYON BETWEEN SLIDE ROCK STATE PARK AND MIDGELY BRIDGE. UP TO 0.7 INCHES OF RAIN HAS ALREADY FALLEN FROM THE THUNDERSTORM...AND LIGHT TO MODERATE RAINFALL WILL CONTINUE OVER THE WARNED AREA UNTIL 100 AM MST. RUNOFF FROM THE THUNDERSTORM WILL CONTINUE TO PRODUCE THE THREAT OF LIFE-THREATENING ROCKSLIDES...MUDSLIDES...AND DEBRIS FLOWS. DO NOT ATTEMPT TO DRIVE THROUGH THIS AREA UNTIL THE THREA HAS DIMINISHED. LAT...LON 3489 11179 3489 11170 3496 11173 3495 11179 $$ DJO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:15 PM MST, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 2, 9:15 PM MST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 PM MST SUN SEP 02 2007 .SYNOPSIS...HIGH PRESSURE AND MONSOON MOISTURE WILL CONTINUE TO BRING A CHANCE OF THUNDERSTORMS TO NORTHERN ARIZONA OVER THE NEXT WEEK. OTHERWISE...ABOVE NORMAL TEMPERATURES WILL CONTINUE UNTIL MONDAY THEN LOWER TO NEAR NORMAL LEVELS BY WEDNESDAY OR THURSDAY AS HIGH PRESSURE WEAKENS AND INCREASING MOISTURE MOVES IN FROM THE SOUTH. && .DISCUSSION...STORMS THAT DEVELOPED OVER THE HIGHER TERRAIN OF NORTHEAST ARIZONA MOVED SOUTHWARD THIS EVENING...FIRST INTO A RELATIVELY DRY AIR MASS...THEN INTO INCREASINGLY MOIST AIR (DUE TO AN OUTFLOW FROM THE SOUTH). THE STORMS FIRST INTENSIFIED OVER THE NORTHERN PORTION OF THE LITTLE COLORADO RIVER VALLEY...AND ARE CURRENTLY CONTINUING TO PUSH SOUTH OF INTERSTATE 40 INTO SOUTHEAST COCONINO AND SOUTHERN NAVAJO COUNTIES AT 9 PM. STRONG GUSTY WINDS WILL BE LIKELY WITH A FEW OF THESE STORMS...ALONG WITH RAINFALL RATES NEAR 2 INCHES AN HOUR AND A RISK OF FLOODING THROUGH 11 PM. FORECASTS WERE UPDATED EARLIER TO INDICATE A HIGHER CHANCE OF STORMS TONIGHT OVER EAST CENTRAL ARIZONA INCLUDING THE LITTLE COLORADO RIVER VALLEY AND THE EASTERN MOGOLLON RIM. A FEW STORMS MAY DEVELOP AS FAR WEST AS FLAGSTAFF AND EASTERN YAVAPAI COUNTY OVERNIGHT AS THE MAIN OUTFLOW MOVES THROUGH FROM THE NORTH. JJ .PREVIOUS DISCUSSION...(230 PM MST SUN SEP 2)...FOR TONIGHT...WITH NORTHEAST FLOW...OUTFLOW BOUNDARIES FROM THUNDERSTORMS IN COLORADO COULD MOVE ACROSS NORTHEAST ARIZONA WITH ISOLATED STORMS POSSIBLE TONIGHT. AS A RESULT WILL BE CARRYING OVERNIGHT POPS SOMEWHAT HIGHER THAN CLIMATOLOGICAL VALUES. FOR MONDAY AND TUESDAY...NOT MUCH CHANGE IN THE PATTERN AS THE CURRENT DEEP-LAYER HIGH PRESSURE SYSTEM WOBBLES AROUND THE SAME GENERAL AREA. THE POTENTIAL FOR STRONG THUNDERSTORMS TO MOVE SOUTHWARD OFF THE RIM AND INTO THE LOWER DESERTS WILL CONTINUE. NORTHEAST FLOW WILL CONTINUE TO DIRECT NIGHTTIME OUTFLOW BOUNDARIES INTO NORTHEAST ARIZONA WITH A THREAT FOR NOCTURNAL THUNDERSTORMS. FOR THE REMAINDER OF THE WEEK...THE PATTERN BECOMES COMPLICATED. MOISTURE WILL LINGER OVER ARIZONA WITH AN INTRIGUING INTERACTION BETWEEN THE CURRENT HIGH PRESSURE SYSTEM...A TROUGH FROM THE NORTH AND THE POTENTIAL INPUT OF DEEP MOISTURE FROM THE TROPICS. THE NET RESULT WILL BE THAT THE CHANCE OF SHOWERS AND STORMS WILL CONTINUE THROUGH THE END OF THE WEEK WITH THE POTENTIAL FOR SOME VERY WET DAYS LATE IN THE WEEK. MCCOLLUM && .AVIATION...FOR THE 06Z PACKAGE...WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH 08Z OVER EAST CENTRAL ARIZONA...MAINLY OVER SOUTHERN NAVAJO...SOUTHEAST COCONINO...AND POSSIBLY NORTHERN GILA COUNTY. A FEW OF THE STORMS WILL CONTAIN IFR CONDITIONS...WITH LOW VISIBILITY AND WIND GUSTS TO 35 KT. EXPECT ONLY ISOLATED SHOWERS ELSEWHERE. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED AFTER 18Z MONDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. HOWARD && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 2, 10:00 AM MST, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SUN SEP 2 2007 AZZ004>018-037>040-030700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SUN SEP 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS. BY THIS AFTERNOON NORTHEAST FLOW ALOFT WILL PUSH THUNDERSTORMS THAT FORM OVER THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTHWARD INTO GILA AND YAVAPAI COUNTIES. THE POTENTIAL IS FOR ISOLATED STRONG STORMS TO PRODUCE WIND GUSTS OF 60 MPH WITH LOCAL RAINFALL ACCUMULATIONS IN EXCESS OF 2 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROM WEDNESDAY THROUGH THE END OF THE WEEK...A COMPLICATED INTERACTION BETWEEN MOISTURE FROM THE SOUTH AND A LOW PRESSURE SYSTEM TO THE NORTH COULD RESULT IN SOME VERY WET DAYS. STAY TUNED FOR DEVELOPMENTS CONCERNING THE END OF THE WEEK SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 2, 6:12 PM MST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
612 PM MST SUN SEP 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG SELIGMAN 35.33N 112.88W
09/02/2007 YAVAPAI AZ CO-OP OBSERVER
TREE UPROOTED AND POWER POLE BROKEN. WINDOW BROKEN OUT OF
GROCERY STORE.
&&
JJThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:22 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 23 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.